MAUDE Adverse Event Report: LUTONIX, INC LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

LUTONIX, INC LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Reocclusion (1985)
Date of Event 01/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The sample was not returned from the user facility; therefore, a device evaluation is unable to be performed.A lot history review revealed (b)(4) additional reocclusion complaints were associated with this lot.A review of the device history record (dhr) indicates the lot was manufactured to specification.Conclusion: the actual sample was not received for evaluation.The dhr found nothing to indicate a manufacturing related cause for this event.The investigator assessed the event was not related to the study device or procedure.Based on the instructions for use (ifu), the occurrence of reocclusion is an inherent risk of any pta procedure, and has been reported in clinical trials of drug coated balloons.If additional information becomes known to the manufacturer, a supplemental report will be provided with all relevant information.
 
Event or Problem Description
It was reported through a clinical registry that during the index procedure, a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter was used to treat the target lesion located in the right mid superficial femoral artery (sfa).Approximately 16 months after the index procedure, the patient¿s target lesion in the right mid sfa was reportedly reoccluded via duplex ultrasound (dus) imaging.A clinically driven revascularization was performed and the health care professional (hcp) deemed it was successful.The investigator assessed that the event was not related to the study device or procedure.The sample was discarded by the user facility and is not available for evaluation.No adverse patient effects were reported.
 
Event or Problem Description
It was reported through a clinical registry that during the index procedure, a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter was used to treat the target lesion located in the right mid superficial femoral artery (sfa).Approximately 16 months after the index procedure, the patient¿s target lesion in the right mid sfa was reportedly reoccluded via duplex ultrasound (dus) imaging.A clinically driven revascularization was performed and the health care professional (hcp) deemed it was successful.The investigator assessed that the event was not related to the study device or procedure.The sample was discarded by the user facility and is not available for evaluation.No adverse patient effects were reported.New information: it was reported that approximately 26 months posy index procedure, an occlusion or restenosis was identified via imaging.It was further reported that approximately 28 months post index procedure, an occlusion was identified via imaging.No intervention was performed.
 
Additional Manufacturer Narrative
H10: manufacturing review: the sample was not returned by the facility for further evaluation.Lot history review revealed there are a total of 3 complaints related to the corporate lot number gfzj1372.All three of the total complaints were reported for the allegation of reocclusion.The dhr review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the sample was not returned by the facility for further evaluation.It is known that approximately 16 months after the index procedure, the patient¿s target lesion in the right mid sfa was reportedly reoccluded via duplex ultrasound (dus) imaging.A clinically driven revascularization was performed and the health care professional (hcp) deemed it was successful.The investigator assessed that the event was not related to the study device or procedure.Approximately 26 months after the index procedure, the patient¿s target lesion in the right mid sfa was reportedly reoccluded via dus imaging following the revascularization that was performed 8 months prior.A definitive root cause could not be determined based on the information provided.It is unknown if the patient and/or procedural issues contributed to the reported event.Label review: label review: based on the instructions for use (ifu), the occurrence of reocclusion is an inherent risk of any pta procedure, and has been reported in clinical trials of drug coated balloons.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
LUTONIX, INC
9409 science center dr
new hope MN 55428
MDR Report Key7995552
Report Number3006513822-2018-00237
Device Sequence Number18904380
Product Code ONU
UDI-Device Identifier00801741088629
UDI-Public(01)00801741088629
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,stu
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/05/2017
Device Model Number9004
Device Catalogue NumberLX35130480
Device Lot NumberGFZJ1372
Was Device Available for Evaluation? No
Event Location Hospital
Initial Date Received by Manufacturer 10/01/2018
Supplement Date Received by Manufacturer10/21/2019
Initial Report FDA Received Date10/23/2018
Supplement Report FDA Received Date10/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient Weight82